Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 4, NWS Gaylord, MI

April 25, 20087 counties in Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Apr 25, 2008, 10:00 PM EDT for 7 counties in Michigan. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2008, 10:00 PM EDT (02:00 UTC)
Expired
Apr 25, 2008, 10:46 PM EDT
In force
46 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

Counties Antrim County, MI, Benzie County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI, Missaukee County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 57 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 10:17 PM EDTTSTM WND GST 601 W Manton, MI
Apr 25, 10:25 PM EDTTSTM WND DMG2 E Fife Lake, MITREE DOWN ALONG COSTER RD IN SPRINGFIELD TWP. REPORTED BY CENTRAL DISPATCH.
Apr 25, 10:25 PM EDTTSTM WND DMGElk Rapids, MITREES DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 8:38 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 2.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
804 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 260200
SVRAPX
MIC009-019-055-079-089-113-165-260300-
/O.NEW.KAPX.SV.W.0004.080426T0200Z-080426T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1000 PM EDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANTRIM COUNTY IN NORTHERN LOWER MICHIGAN...
  GRAND TRAVERSE COUNTY IN NORTHERN LOWER MICHIGAN...
  KALKASKA COUNTY IN NORTHERN LOWER MICHIGAN...
  BENZIE COUNTY IN NORTHERN LOWER MICHIGAN...
  WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN...
  MISSAUKEE COUNTY IN NORTHERN LOWER MICHIGAN...
  LEELANAU COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1100 PM EDT

* AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF LAKE ANN
  TO 6 MILES WEST OF MITCHELL STATE PARK...OR ALONG A LINE EXTENDING
  FROM 4 MILES SOUTHEAST OF EMPIRE TO 8 MILES WEST OF CADILLAC...
  MOVING NORTHEAST AT 44 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CADILLAC...
  BUCKLEY...
  INTERLOCHEN STATE PARK...
  MEAUWATAKA...
  INTERLOCHEN...
  GRAWN...
  CEDAR...
  HANNAH...

AT 940 PM...DAMAGING WINDS UP TO 56 MPH WERE MEASURED...AND TREES 
WERE DOWNED...IN AND WEST OF WELLSTON WITH THIS STORM. THIS IS A 
DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4434 8485 4418 8550 4475 8602 4497 8561
      4494 8556 4501 8551 4499 8545 4497 8544
      4490 8546 4491 8545 4506 8541 4506 8539
TIME...MOT...LOC 0200Z 223DEG 38KT 4480 8598 4426 8557

$$


JK/JZ
3 follow-up statements
000 
WWUS34 KAPX 260219
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1018 PM EDT FRI APR 25 2008

MIC009-019-055-079-089-113-165-260300-
/O.CON.KAPX.SV.W.0004.000000T0000Z-080426T0300Z/
ANTRIM MI-GRAND TRAVERSE MI-KALKASKA MI-BENZIE MI-WEXFORD MI-
MISSAUKEE MI-LEELANAU MI-
1018 PM EDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR LEELANAU...MISSAUKEE...WEXFORD...BENZIE...KALKASKA...GRAND
TRAVERSE AND ANTRIM COUNTIES...

AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BINGHAM TO JENNINGS...OR ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF TRAVERSE CITY TO 4 MILES
NORTHWEST OF LAKE CITY...MOVING NORTHEAST AT 54 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAPLETON...
  WILLIAMSBURG...
  SOUTH BOARDMAN...
  OLD MISSION...
  BARKER CREEK...
  ELK RAPIDS...

THIS STORM PRODUCED A 50 MPH GUST IN TRAVERSE CITY...AND 49 MPH IN 
CADILLAC...BOTH AT ABOUT 1015 PM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4434 8485 4418 8550 4475 8602 4497 8561
      4494 8556 4501 8551 4499 8545 4497 8544
      4490 8546 4491 8545 4506 8541 4506 8539
TIME...MOT...LOC 0218Z 229DEG 47KT 4493 8565 4439 8524

$$
000 
WWUS34 KAPX 260228
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1027 PM EDT FRI APR 25 2008

MIC019-260237-
/O.CAN.KAPX.SV.W.0004.000000T0000Z-080426T0300Z/
BENZIE MI-
1027 PM EDT FRI APR 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR BENZIE COUNTY IS CANCELLED...

LAT...LON 4420 8541 4484 8585 4496 8562 4494 8556
      4501 8551 4497 8544 4494 8547 4490 8546
      4491 8545 4505 8541 4505 8538 4434 8485
TIME...MOT...LOC 0227Z 238DEG 56KT 4499 8548 4445 8508

$$

MIC009-055-079-089-113-165-260300-
/O.CON.KAPX.SV.W.0004.000000T0000Z-080426T0300Z/
ANTRIM MI-GRAND TRAVERSE MI-KALKASKA MI-WEXFORD MI-MISSAUKEE MI-
LEELANAU MI-
1027 PM EDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR LEELANAU...MISSAUKEE...WEXFORD...KALKASKA...GRAND TRAVERSE AND
ANTRIM COUNTIES...

AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OLD MISSION TO MOREY...OR ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF ELK RAPIDS TO 7 MILES
NORTHEAST OF LAKE CITY...MOVING NORTHEAST AT 64 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOORESTOWN...
  ELK RAPIDS...
  KALKASKA.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4420 8541 4484 8585 4496 8562 4494 8556
      4501 8551 4497 8544 4494 8547 4490 8546
      4491 8545 4505 8541 4505 8538 4434 8485
TIME...MOT...LOC 0227Z 238DEG 56KT 4499 8548 4445 8508

$$
000 
WWUS34 KAPX 260246
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1045 PM EDT FRI APR 25 2008

MIC009-055-079-089-113-165-260255-
/O.CAN.KAPX.SV.W.0004.000000T0000Z-080426T0300Z/
ANTRIM MI-GRAND TRAVERSE MI-KALKASKA MI-WEXFORD MI-MISSAUKEE MI-
LEELANAU MI-
1045 PM EDT FRI APR 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR LEELANAU...MISSAUKEE... 
WEXFORD...FAR WESTERN KALKASKA...GRAND TRAVERSE AND SOUTHWEST 
ANTRIM COUNTY IS CANCELLED...

AT 1045 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORMS WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
EXITED THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.

SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT FOR OTHER PORTIONS OF 
ANTRIM AND KALKASKA COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN
FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND NEAR THE WATCH
AREA. REMAIN PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES.

LAT...LON 4420 8541 4484 8585 4496 8562 4494 8556
      4501 8551 4497 8544 4494 8547 4490 8546
      4491 8545 4505 8541 4505 8538 4434 8485
TIME...MOT...LOC 0245Z 238DEG 56KT 4514 8514 4459 8475

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:24 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 25, 7:24 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
724 PM EDT FRI APR 25 2008

.AVIATION...ANOTHER AREA OF SHRA/TSRA WILL MOVE INTO NRN LOWER
MICHIGAN THIS EVENING...AND CONTINUE TO AFFECT THE AREA THROUGH
AROUND 08Z. A FEW STORMS MAY BE STRONG TO SEVERE...PRODUCING WIND
GUSTS TO 60 KTS AND HAIL TO 1 INCH IN DIAMETER IN THE STRONGEST
STORMS. CIGS AND VSBYS WILL BE GENERALLY MVFR WITHIN MOST SHOWER
ACTIVITY...DROPPING TO IFR IN HEAVIER SHOWERS AND THUNDERSTORMS. THE
COLD FRONT WILL SWEEP THROUGH NRN LOWER MICHIGAN OVERNIGHT...WITH
CIGS AND VSBYS GENERALLY MVFR TO LOW VFR THRU MUCH OF SATURDAY AS
SHOWER ACTIVITY DIMINISHES.

&&

.DISCUSSION...ISSUED 401 PM
LINE OF THUNDERSTORMS MOVING THROUGH THE FORECAST AREA ATTM. THIS IS
FROM THE SECOND MCV FROM LAST NIGHT. THE LINE LOOKS TO BE RIDING THE
WARM FRONT THAT IS STRETCHED ACROSS N LOWER. THE LOW THAT THE WARM
FRONT IS ATTACHED TO, HAS A COLD FRONT THAT STRETCHES OUT OF W
WISCONSIN AND INTO SE OKLAHOMA.

THE EVOLUTION OF THE LOW AND FRONTAL SYSTEMS WILL BE THE MAIN
SHORT TERM CONCERN.

TONIGHT...THE SFC LOW MOVES OUT OF THE W WISCONSIN AND INTO W LAKE
SUPERIOR BY 12Z/SAT. A STRETCH OF CLEARING SKIES IN S WISCONSIN
WILL MAKE ITS WAY ACROSS THE LAKE AND HELP TO LET TEMPERATURES
RECOVER EARLY THIS EVENING. THEN AS THE SUN GOES DOWN, THE COLD
FRONT WILL BEGIN ITS MARCH ACROSS THE REGION. WITH THE FRONT
EXPECTED TO BE ABOUT TO I-75 BY 06Z. THE MAIN INSTABILITY AND
SHEAR AXIS WILL BE IN WISCONSIN CLOSER TO THE LOW CENTER. HOWEVER,
THE WITH THE HIGH DEWPOINTS (LOWER 60S F) AND THE MODERATE TO HIGH
DEWPOINTS (10 TO 12C) AT 850 MB THERE WILL BE SOME ELEVATED
CONVECTION, WITH THE 0-6KM BULK SHEAR AT 35 KNOTS WOULD ENOUGH
ROTATION TO HELP THE STORMS POSSIBLY GET SOME HAIL. THE QUESTION
IS WHETHER THE WIND WILL GET TO THE SFC. IF THE CONVECTION IS
ELEVATED THEN NO, BUT IF THE CONVECTION IS SFC BASED THEN AT LEAST
THE EARLY. THE QUESTION WILL BE IF THE CONVECTION CAN BE SFC
BASED, IM WAGERING THAT IT WONT BE AND THAT THE THUNDERSTORMS
WILL MOVE THROUGH THE REGION WITHOUT MUCH FUSS.

LUTZ

REMAINDER OF THE FORECAST...SATURDAY THROUGH NEXT FRIDAY...A MUCH
COOLER PATTERN IS SHAPING UP OVER AT LEAST THE NEXT FEW DAYS AS A
TROUGH GETS CARVED OUT ACROSS THE CENTRAL STATES. AMOUNT OF WARMING
DURING THE MIDDLE AND END OF NEXT WEEK IN UNCERTAIN AT THIS TIME.
THE MAIN FORECAST CONCERNS REVOLVE AROUND POPS AND PRECIPITATION
TYPE LATE SUNDAY RIGHT ON THROUGH TUESDAY.

SATURDAY...SURFACE COLD FRONT CLEARS EASTERN ZONES BY MID MORNING
WITH STRONG COLD AIR ADVECTION IN THE WAKE OF THE FRONT. 850 MB
TEMPERATURES FALL TO BETWEEN -2 AND -5 C BY 00Z SUN.
THEREFORE...TEMPERATURES ARE EXPECTED TO REMAIN NEARLY STEADY OR
EVEN SLOWLY FALL. HIGHS GENERALLY RANGING FROM THE UPPER 40S WEST TO
THE UPPER 50S EAST. MODEL SOUNDINGS INDICATE THAT ANY MORNING
CLEARING WILL BE OFFSET BY AFTERNOON INSTABILITY (CU BUILDUP). WOULD
NOT BE SHOCKED IF THERE WERE A FEW SPRINKLES OR EVEN WET SNOW
FLURRIES. WINDS WILL BE GUSTY WITH GALES ACROSS THE LAKE MICHIGAN
NEARSHORE ZONES.

SATURDAY NIGHT...NOT A LOT GOING ON WITH DIMINISHING WINDS AND
PARTIAL CLEARING SKIES AS WEAK HIGH PRESSURE BUILDS IN. CHILLY WITH
LOWS RANGING FROM THE UPPER 20S TO THE MIDDLE 30S.

SUNDAY THROUGH TUESDAY...ENERGY CURRENTLY EVIDENT ON WATER VAPOR LOOP
OVER CENTRAL ALBERTA DIVES SOUTHEAST AND WILL LIKELY SPIN UP AN AREA
OF LOW PRESSURE ACROSS WESTERN LAKE HURON. EXTENDED MODELS ARE
SENDING VARIED SIGNALS ON THE EVOLUTION OF THIS SYSTEM WITH THE 12Z
GFS AND ENSEMBLES MUCH MORE AMPLIFIED ALOFT AND DEEPER AT THE
SURFACE WHILE THE 12Z ECMWF IS MUCH FLATTER ALOFT WITH LITTLE
SURFACE DEVELOPMENT. WILL CONTINUE TO KEEP THE FORECAST GENERAL WITH
A CHANCE OF RAIN LATE SUNDAY THEN A CHANCE OF RAIN OR SNOW FROM
SUNDAY NIGHT THROUGH TUESDAY. HIGHS GENERALLY IN THE 40S WITH LOWS
IN THE UPPER 20S AND 30S.

WEDNESDAY THROUGH FRIDAY...THIS PERIOD IS HIGHLY DEPENDENT ON THE
EVOLUTION OF THE UPPER LEVEL TROUGH EARLIER IN THE WEEK. IF THE GFS
SOLUTION IS ON PAR THEN IT WILL REMAIN CHILLY WITH PARTLY TO MOSTLY
CLOUDY SKIES. IF THE 12Z ECMWF ENDS UP BEING A BETTER SOLUTION THEN
THERE WILL BE A MUCH FASTER AND MORE PRONOUNCED WARMING TREND. FOR
NOW HAVE HEDGED TOWARD THE COOLER SOLUTION WITH HIGHS OF ONLY THE
UPPER 40S TO MIDDLE 50S WED...MID TO UPPER 50S THU AND UPPER 50S TO
AROUND 60 ON FRI. NO POPS DURING THIS TIME BUT THAT COULD CHANGE
DEPENDING ON WHICH SOLUTION WINS OUT.

SULLIVAN

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING FROM 6 AM TO 8 PM EDT SATURDAY FOR LMZ323-341-342-
     344>346.

LH...SMALL CRAFT ADVISORY FROM 6 AM TO 8 PM EDT SATURDAY FOR
     LHZ345>349.

LS...SMALL CRAFT ADVISORY FROM 6 AM TO 8 PM EDT SATURDAY FOR LSZ321-
     322.

&&
Hazardous weather outlook, Apr 25, 9:30 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
930 PM EDT FRI APR 25 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
261000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
930 PM EDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO IMPACT EASTERN UPPER AND NORTHERN
LOWER MICHIGAN LATE THIS EVENING AND INTO THE OVERNIGHT HOURS.
SOME STORMS COULD BE SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE
HAIL...PRIMARILY OVER NORTHERN LOWER MICHIGAN WEST OF A LINE FROM
ALPENA TO GLADWIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS COULD GUST TO GALE FORCE WITHIN THE LAKE MICHIGAN NEARSHORE
WATERS ALONG THE NORTHWEST LOWER MICHIGAN SHORELINE EARLY SATURDAY
INTO SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.

In the hours before

Local storm report, Apr 25, 4:47 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
447 PM EDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             1 W EAST TAWAS          44.28N 83.50W
04/25/2008  M0.88 INCH       IOSCO              MI   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL BUT A FEW HAIL STONES UP TO NICKEL
            SIZE.

&&

ADAM
Local storm report, Apr 25, 9:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
955 PM EDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     MANISTEE                44.24N 86.33W
04/25/2008                   MANISTEE           MI   LAW ENFORCEMENT

            COUNTY DISPATCH REPORTED TREES DOWN IN THE CITY OF
            MANISTEE.

&&

ADAM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:17 PM EDTSevere Thunderstorm WarningAPXCheboygan, Presque Isle35 min
Apr 25, 8:20 PM EDTSpecial Marine WarningAPX55 min
Apr 25, 9:14 PM EDTSpecial Marine WarningAPX83 min
Apr 25, 9:30 PM EDTSpecial Marine WarningAPX90 min
Apr 25, 9:33 PM EDTSevere Thunderstorm WarningAPXManistee, Wexford57 min
Apr 25, 9:37 PM EDTSevere Thunderstorm WarningAPXCheboygan, Presque Isle33 min
Apr 25, 10:22 PM EDTSevere Thunderstorm WarningAPXCharlevoix, Cheboygan, Emmet53 min
Apr 25, 10:34 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Otsego41 min
Apr 25, 10:43 PM EDTSevere Thunderstorm WarningAPXAntrim, Crawford, Kalkaska, Otsego43 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.